The association between acetaminophen and asthma: is there anything to learn from the upper airways?Kim, Haejin; Johnson, Christine C.Current Opinion in Allergy & Clinical Immunology: February 2014 - Volume 14 - Issue 1 - p 25–28 doi: 10.1097/ACI.0000000000000026 RHINITIS, SINUSITIS AND UPPER AIRWAY DISEASE: Edited by Ruby Pawankar and David P. Skoner Abstract Author Information Abstract Purpose of review: To examine the literature evidence for the association between acetaminophen (paracetamol) use and development of rhinitis. Recent findings: Increased use of acetaminophen (paracetamol) as the favored antipyretic during pregnancy and infancy has been hypothesized to be a risk factor for the development of asthma. There is a paucity of well designed birth cohort studies to examine paracetamol as a risk factor in the development of rhinitis. Confounding by antibiotic use, viral infections, and recall bias are problematic for many of the studies that are published. Summary: Prospective birth cohorts need to dedicate sufficient time and research personnel to adequately assess paracetamol exposure as a primary variable of interest rather than as an incidental exposure variable collected during routine questionnaire administration. Author Information aDivision of Allergy and Clinical Immunology bDepartment of Public Health Sciences, Henry Ford Health System, Detroit, Michigan, USA Correspondence to Haejin Kim, MD, 1 Ford Place, Suite 4B, Detroit, MI 48202, USA. Tel: +1 313 876 2662; fax: +1 313 876 2094; e-mail: firstname.lastname@example.org Copyright © 2014 Wolters Kluwer Health, Inc. All rights reserved.